Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Fishy smelling vagina. Prescribed antibiotics. Yellowish vaginal discharge. No STI. What could it be?

My vagina smells!! It has smelt fishy for months, I have been to the doctors on numerous occasions about this and have been prescribed a course of antibiotics twice, being told I have a bacterial infection but it has done nothing to clear the smell. I was also prescribed thrush treatment but again this did nothing. I have a lot of discharge , which can be quite thick and is a pale yellow/white colour and comes out in splurts and this smells, this has changed from how it used to be. I have been tested for STI s and told I have nothing, and I have been with the same partner ever since this problem started. Also just before and especially after my period I have a fart type smell coming from my vagina. It s really starting to frustrate me because if it s not thrush and it s not a bacterial infection I don t know what it could possibly be. Please help me!
Asked On : Mon, 24 Dec 2012
Answers:  1 Views:  18
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Welcome to Healthcare Magic.
I am Dr Ramadevi Wani. I will be answering your concerns today.

It is good to know that you are tested negative for STD's
From your notes it appears that you have bacterial vaginosis infection. It occurs due to disturbance in the balance of normal vaginal organisms. There is overgrowth of anaerobic organisms in this condition. It is not clear why it occurs. Vaginal douching is one of the trigger factors. Have you been tested and prescribed medicines for Bacterial vaginosis. You have not mentioned about this. So I am asking.
About 20% of them do not respond. In that case you need to consult doctor and use a different antibiotic. While on medicines, do not have sex or use condoms during sex.

Bacterial vaginosis can sometimes be persistent even after 2 courses of treatment. In that case your doctor will prescribe you suppressive treatment for few months.
Do not use douches, perfumes, etc.
Use loose cotton garments.
Eat healthy diet and take multivitamins to boost your immunity.

I hope this is helpful.
If you have further concerns, I will be happy to answer.
Answered: Sat, 9 Jul 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor